Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 309, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 21, 2008, 7:00 PM CDT for Iron County, Reynolds County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2008, 7:00 PM CDT (00:00 UTC)
- Expired
- Jun 21, 2008, 7:33 PM CDT
- In force
- 33 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Iron County, MO, Reynolds County, MO
The radar
The St Louis radar (KLSX), 124 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.0 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 210 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 2010 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 220000 SVRLSX MOC093-179-220045- /O.NEW.KLSX.SV.W.0309.080622T0000Z-080622T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 700 PM CDT SAT JUN 21 2008 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... IRON COUNTY IN SOUTHEAST MISSOURI NORTHEASTERN REYNOLDS COUNTY IN SOUTHEAST MISSOURI * UNTIL 745 PM CDT * AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES EAST OF BIXBY...OR 20 MILES WEST OF IRONTON...AND MOVING SOUTH AT 22 MPH. * LOCATIONS IMPACTED INCLUDE... OATES... BLACK... LESTERVILLE... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3774 9112 3774 9087 3744 9078 3737 9101 TIME...MOT...LOC 0000Z 340DEG 19KT 3763 9100 $$ BYRD
2 follow-up statements
000
WWUS53 KLSX 220016
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
716 PM CDT SAT JUN 21 2008
MOC093-220026-
/O.CAN.KLSX.SV.W.0309.000000T0000Z-080622T0045Z/
IRON MO-
716 PM CDT SAT JUN 21 2008
...THE SEVERE THUNDERSTORM WARNING FOR IRON COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED SOUTH OUT OF IRON COUNTY...SO THE
WARNING HAS BEEN CANCELLED.
LAT...LON 3759 9107 3760 9083 3758 9082 3757 9082
3756 9082 3755 9081 3744 9078 3737 9101
TIME...MOT...LOC 0016Z 339DEG 16KT 3753 9097
$$
MOC179-220045-
/O.CON.KLSX.SV.W.0309.000000T0000Z-080622T0045Z/
REYNOLDS MO-
716 PM CDT SAT JUN 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN REYNOLDS COUNTY...
AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR BLACK...OR ABOUT 19 MILES WEST OF IRONTON...MOVING SOUTH AT 18
MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
BLACK...CENTERVILLE AND LESTERVILLE.
LAT...LON 3759 9107 3760 9083 3758 9082 3757 9082
3756 9082 3755 9081 3744 9078 3737 9101
TIME...MOT...LOC 0016Z 339DEG 16KT 3753 9097
$$
BYRD000
WWUS53 KLSX 220033
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
733 PM CDT SAT JUN 21 2008
MOC179-220043-
/O.CAN.KLSX.SV.W.0309.000000T0000Z-080622T0045Z/
REYNOLDS MO-
733 PM CDT SAT JUN 21 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN REYNOLDS COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE...SO THE WARNING FOR NORTHEASTERN REYNOLDS
COUNTY HAS BEEN CANCELLED.
LAT...LON 3759 9107 3760 9083 3758 9082 3757 9082
3756 9082 3755 9081 3744 9078 3737 9101
TIME...MOT...LOC 0033Z 339DEG 16KT 3746 9094
$$
BYRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 5:55 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 21, 5:55 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 555 PM CDT SAT JUN 21 2008 .DISCUSSION... /423 PM CDT SAT JUN 21 2008/ MAIN CONCERNS OVER THE NEXT 60HRS WILL BE TIMING OF THE VARIOUS LO LEVEL FOCI AND UPPER LEVEL DISTURBANCES THAT WILL BE CROSSING THRU THE FA DURING THIS TIME IN THE NWLY MID LEVEL FLOW PATTERN THAT HAS DOMINATED THE MID MS VALLEY THE PAST FEW DAYS. THIS WILL SIMPLY BE REPEATED IN THE EXTENDED PERIOD. SCATTERED TSRA IS FOLLOWING A TROF MOVING SWD THRU THE FA VERY WELL...AND EXPECT THIS TO CONTINUE INTO THE SRN FA INTO THE ERY EVNG HOURS BEFORE DISSPATING OR MOVING S OF THE FA. ROUND TWO FOR TONIGHT WILL THEN COME WITH AN APPROACHING SHORTWAVE FROM THE NW WHICH WE NOW SEE KICKING OFF TSRA OVER THE MID MO VALLEY. THIS SHOULD EVOLVE TO A SML MCS AND MOVE SEWD INTO THE FA LATE TONIGHT AND SUNDAY MORNING. THE EXPECTED BOUNDARY SHOULD LAY OUT FURTHER SWWD TO JUST S OF THE I-70 CORRIDOR AND IGNITE NEW TSRA FOR THE AFTN HRS. THIS ACTIVITY SHOULD ALL HEAD INTO THE SRN FA DURING SUNDAY EVENING. ENOUGH INSTABILITY WILL EXIST TO CONTINUE SEVERE POTENTIAL DURING SUNDAY AFTERNOON AND EARLY EVENING. AFTER A BRIEF QUIET PERIOD ON MONDAY AND MONDAY NIGHT...LOOK FOR THE NEXT ROUND OF TSRA ON TUESDAY AS MOISTURE RETURNS IN FULL FORCE ALONG WITH THE NEXT IN A SERIES OF UPPER LEVEL DISTURBANCES AND A WRMFNT NOSING N. FOR THE EXTENDED PERIOD (TUESDAY NIGHT - SATURDAY)...GENERAL H500 FLOW PATTERN THAT WE HAVE BEEN EXAMINING THE PAST FEW DAYS HAS NOT CHANGED MUCH WITH THIS RUN OF THE MEDIUM RANGE MODELS...WITH A PERSISTENT NWLY FLOW...ALBEIT DE-AMPLIFIED SOME EARLY IN THE PERIOD. THE SIGNALS ARE ALSO THERE THAT A SERIES OF DISTURBANCES WILL SLIDE SEWD DOWN THIS FLOW AND KICK UP SOME TSRA JUST ABOUT EACH DAY. TIMING IS ALSO DIFFICULT TO ASCERTAIN AT THIS TIME. SO SINCE I INHERITED CHANCE POPS THRU THIS ENTIRE PERIOD...SEE NO REASON TO CHANGE THEM AT THIS TIME. PERSISTENT SLY SFC FLOW...SO COMMON DURING THE SUMMER MONTHS...WILL ALSO ALLOW DEWPOINTS TO CREEP UP TO AROUND 70F...ESPECIALLY WHEN EVAPOTRANSPIRATION IS TAKEN INTO ACCOUNT. TEMPS WILL BE AT OR SLIGHTLY ABOVE NORMAL DURING THIS PERIOD...WITH 85-90F MAX TEMPS EXPECTED. TES && .AVIATION... /531 PM CDT SAT JUN 21 2008/ FOR THE 00Z TAFS...TSRA JUST S OF A WK CDFNT/SFC TROF EXTDG FM CNTRL IN SW THRU STL METRO AREA. THIS TSRA ACTIVITY WILL REMAIN S OF THE TAF SITES THIS EVNG. DIURNAL CUMULUS CLOUDS SHOULD DISSIPATE BY SUNSET WITH JUST HI LVL CONVECTIVE DEBRIS CLOUDS MOVG SEWD INTO THE CWA FM THE CONVECTION ACRS IA. N-NWLY SFC WNDS SHOULD BCM LGT THIS EVNG. SOME OF THE CONVECTION ACRS IA SHOULD WKN LT THIS EVNG...BUT COULD HAVE SHRA/TSRA IN OR NR UIN LT TGT. WILL INCLUDE VCTS IN UIN TAF LT TGT. A BETTER CHC OF STGR AND MORE WIDESPREAD TSRA WILL OCCUR LT SUN MRNG AND AFTN AS A FAIRLY STG NW FLOW SHRTWV DROPS SEWD FM IA INTO IL WITH AN ASSOCIATED WK CDFNT/SFC TROF REFLECTION. WILL INCLUDE A PROB30 GRP OF TSRA IN THE TAFS MAINLY SUN AFTN. W-SWLY SFC WNDS SUN MRNG WILL VEER ARND TO A W-NWLY DIRECTION SUN AFTN AFTER THE PASSAGE OF THE WK CDFNT/SFC TROF. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 21, 4:40 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 440 PM CDT SAT JUN 21 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-221200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 440 PM CDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE OVER AREAS SOUTH OF INTERSTATE 70 EARLY THIS EVENING. SOME STORMS MAY BE SEVERE WITH LARGE HAIL TO ONE INCH IN DIAMETER AND GUSTY WINDS TO 60 MPH. ADDITIONAL THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT ACROSS MAINLY CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AS THE PRIMARY THREAT. MODERATE TO MAJOR RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE LIKELY OVER MUCH OF THE AREA ON SUNDAY... ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. SOME STORMS MAY BE SEVERE...ESPECIALLY FOR AREAS ABOUT 50 MILES EITHER SIDE OF THE INTERSTATE 70 CORRIDOR. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE EACH DAY FROM TUESDAY THROUGH FRIDAY. MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FOR PARTS OF SOUTHEAST MISSOURI THROUGH EARLY EVENING. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
In the hours before
Local storm report, Jun 21, 4:37 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
437 PM CDT SAT JUN 21 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL 3 S FESTUS 38.18N 90.41W
06/21/2008 M1.00 INCH JEFFERSON MO TRAINED SPOTTER
QUARTER SIZE HAIL AND LARGE TREE LIMBS DOWN (GREATER
THAN 6 INCHES0 3 MILES SOUTH OF FESTUS ON U.S. 67
&&
EVENT NUMBER 00500
PRZYBYLINSKILocal storm report, Jun 21, 5:37 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
537 PM CDT SAT JUN 21 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0536 PM HEAVY RAIN 3 ESE HILLSBORO 38.22N 90.52W
06/21/2008 M1.40 INCH JEFFERSON MO TRAINED SPOTTER
&&
EVENT NUMBER 00501
SIPPRELLLocal storm report, Jun 21, 6:20 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
620 PM CDT SAT JUN 21 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST BELGRADE 37.79N 90.85W
06/21/2008 E60 MPH WASHINGTON MO TRAINED SPOTTER
12 INCH DIAMETER TREE LIMBS WERE DOWNED OVER THE ROAD.
&&
EVENT NUMBER 00502
TESLocal storm report, Jun 21, 6:27 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
627 PM CDT SAT JUN 21 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG KIRKWOOD 38.58N 90.42W
06/21/2008 ST. LOUIS MO BROADCAST MEDIA
*** 1 INJ *** LARGE TREE UPROOTED AND FELL OVER A
GARAGE ALONG THE 600 BLOCK OF ROSE HILL.
&&
EVENT NUMBER 00503
SIPPRELLLocal storm report, Jun 21, 6:34 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
634 PM CDT SAT JUN 21 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0631 PM HAIL 6 W BELGRADE 37.79N 90.96W
06/21/2008 E0.75 INCH WASHINGTON MO TRAINED SPOTTER
PENNY SIZE HAIL AND DAMAGING WINDS OCCURRING 6 MILES
WEST OF BELGRADE MO.
&&
EVENT NUMBER 00504
PRZYBYLINSKILocal storm report, Jun 21, 6:39 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
639 PM CDT SAT JUN 21 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND GST 6 W BELGRADE 37.79N 90.96W
06/21/2008 E65 MPH WASHINGTON MO TRAINED SPOTTER
LARGE TREE LIMBS DOWN 6 MILES WEST OF BELGRADE MO
&&
EVENT NUMBER 00505
PRZYBYLINSKIThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:55 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 65 min |
| Jun 22, 4:58 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Francois, Washington | 77 min |
| Jun 22, 5:00 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 22 min |
| Jun 22, 5:27 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 33 min |
| Jun 22, 5:46 PM CDT | Severe Thunderstorm Warning | LSX | Ralls | 38 min |
| Jun 22, 5:55 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 52 min |
| Jun 22, 6:10 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 38 min |
| Jun 22, 6:24 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 66 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.